Pulmonary Artery Pseudoaneurysm in RA
Published in the Indian Journal of Rheumatology, the authors present a case of pulmonary artery pseudoaneurysm (PAP) detected on contrast-enhanced computed tomography (CECT) with angiography in a patient with rheumatoid arthritis (RA) in the absence of other known causes.

Patient was a 56-year-old female who was a diagnosed to have RA 5 years ago. She was on hydroxychloroquine 200 mg once daily. She presented with one bout of hemoptysis (200–300 ml) about 3 months back. Plain CT thorax done in a peripheral hospital showed the left upper lobe consolidation, and she was given symptomatic treatment and a course of antibiotics. Thereafter, she had occasional streaks of blood in a cough.

She was referred to the pulmonary medicine department in view of persistent left upper lobe consolidation with cavities on follow-up X-ray. There was no history of fever, weight loss, or diabetes. She had no history of tuberculosis, pulmonary catheterization, or trauma. On examination, the patient had mild pallor and normal body habitus. Both the upper and lower limb pulses were palpable.

Small joint deformities were seen in both hands. The blood pressure was within normal limit. There were no oral, cutaneous, or genital ulcers. Clinical examination of rest of the systems was within normal limit. Rheumatoid factor (RF) was negative. The sputum was negative for acid-fast bacillus, fungus, or malignant cells.

CECT thorax revealed a wide-necked round avidly enhancing lesion of size 11 mm × 10 mm arising from the left pulmonary artery suggestive of a pseudoaneurysm with peripheral rim of thrombosis. It was compressing the left upper lobe bronchus with the collapse of the left upper lobe. Mucous-filled bronchi and cavities with air-fluid levels were seen in the collapsed lung.

No endobronchial mass, interstitial lung disease, pulmonary embolism, or pleural effusion was seen. She was administered an intravenous injection of tranexamic acid and referred for percutaneous embolization of the aneurysm to prevent mortality from sudden hemorrhage. The patient was lost to follow-up.

Read more here: https://pxmd.co/6TK1J
Like
Comment
Share